NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Wednesday, December 11, 2013
Periods and medications
I found that Prednisone and Arthrotec both effect my periods. I take both for RA. Last time I stoped Prednisone I had my period for six months. When I was on both I had it every two weeks. Now that I am off of both my period only last for three days when normaly before RA and any medications it would last seven days. I have been off both drugs this time for about four weeks now. Should I be concerned that my periods are only for three days? I this normal for some women to only have it for three days? I am 34 years old and also have been getting hot flashes lately. Could I be starting menapause so young?
Menstrual cycles can change across the lifespan. A 3-day cycle is normal for many women. Check with your arthritis doctors about how often they see these symptoms at your age. Your periods may take a while to adjust after stopping the medications.
Margery Gass, MD
Formely, Professor, Clinical Obstetrics & Gynecology
College of Medicine
University of Cincinnati